MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHNAVIGATOR ENAV SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHNAVIGATOR ENAV SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number ENAV
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier field not sufficient to hold all digits, should read: (b)(6).On 11/22/2016 a medtronic representative noted an attempt to verify navigation system accuracy during an accuracy check, however, did not feel that the unit was accurate.The medtronic representative performed a navigation system check-out, all areas passed.System performed as intended on 11/29/2016 software investigation completed.Findings are that the patient has soft skin and does not appear to be an ideal candidate for tracer.The tracer pattern did not appear posterior and lateral patient anatomy.Software is functioning as designed.- no further issues have been reported.
 
Event or Problem Description
A medtronic representative reported that, while in a cranial resection procedure, the surgeon alleged an inaccuracy occurred.The inaccuracy was alleged to be 1 centimeter posterior within mach cranial software and was noted once the patient was sterile.The medtronic representative noted the patient had loose skin and the skin was manipulated on 3d model from headphones during mr.Surgical entry point was near ear.No further details regarding this issue were provided.The surgeon completed the procedure with the use of the navigation system.There was no delay of therapy.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
The instructions for use (ifu) that accompanies the device provides guidance for multiple registration methods.
 
Additional Manufacturer Narrative
Device manufacture date updated.

Brand Name
STEALTHNAVIGATOR ENAV SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6145741
Report Number1723170-2016-05630
Device Sequence Number368402
Product Code HAW
UDI-Device Identifier00613994386021
UDI-Public00613994386021
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberENAV
Device Catalogue Number9733658
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/09/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/05/2016
Supplement Report FDA Received Date12/29/2016
02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight100